Newly diagnosed with Bile duct cancer

  • 1 reply
  • 19 subscribers
  • 923 views

Diagnosed four weeks ago, already spread to my liver and untreatable. Currently fit and have turned down chemotherapy. On steroids for a month but now have lost my sense of taste and am having lightheaded periods. Is this the cancer or the steroids?

Smitty

  • Hi  and a very warm welcome to the online community which I hope you'll find is both an informative and supportive place to be.

    When I was having chemotherapy, for the first few days after each infusion I lost my sense of taste which made eating an unenjoyable experience. I found that if I ate spicy things, like curry or chilli, I then had some sense of taste. I'd read that pineapple is also good when you've lost your sense of taste and I found I could definitely taste that.

    I don't know if your loss of taste and light headiness is because of the cancer or the steroids but have you spoken to your CNS (cancer nurse specialist), sometimes referred to as a keyworker, about this? If not I'd suggest you give them a call as they should be able to advise you.

    It would be great if you could pop something about your diagnosis and treatment so far into your profile as it really helps others when replying to you and also when looking for someone on a similar pathway. It also means that you don't have to keep repeating yourself. To do this click on your username and then select 'Profile'. You can amend it at any time and if you're not sure what to write you can take a look at mine by clicking on my username.

    x

    Community Champion Badge

     "Never regret a day in your life, good days give you happiness, bad days give you experience"